Session Time: 1:45pm-3:15pm
Location: Hall 3FG
Objective: To analyze the dose-dependent effects of levodopa on the symptoms of the disease in our case.
Background: In 1976, Segawa et al. reported dopa-responsive dystonia (DRD) or Segawa disease that is an inherited dystonia which shows symptoms of dopamine decrement due to the deficiency of tyrosine hydroxylase in the terminal of the nigrostriatal dopamine neuron, which is caused by GCH-1 deficiency. DRD manifests itself during early childhood at around ages 5–8 years but also can have a late-onset(variable start age).
Methods: Here we describe a case of SD in a 33 year old man whose disease begun at the age of 15 with gait disturbance and Pes cavus of a right limb .There was no other apparent case of any hereditary disorder in the family . After laboratory investigations, imaging studies and the exclusion of other causes of childhood dystonia, the patient were diagnosed with Segawa syndrome.
Results: Treatment with low dose L-Dopa showed marked improvement. But patient began to increase L-dopa dose by itself till 2000 mg/day. Soon patient had a worsening of the disease and developed new miopathy symptoms. L-dopa dose was reduced and patient had improvement of symptoms.
Conclusions: So we suggest that L-dopa in hight doses can have negative effects on Segawa disease and requires strict control over its dose.
To cite this abstract in AMA style:M. Taghiyeva. High dose of levodopa and Segawa disease [abstract]. Mov Disord. 2018; 33 (suppl 2). https://www.mdsabstracts.org/abstract/high-dose-of-levodopa-and-segawa-disease/. Accessed December 5, 2023.
« Back to 2018 International Congress
MDS Abstracts - https://www.mdsabstracts.org/abstract/high-dose-of-levodopa-and-segawa-disease/